Missouri, 2007Flooding in Missouri, January 13, 2007
January 13, 2007 · NWS LSX · 7 events in 7 counties and zones
General flooding occurred across parts of Southeast Missouri due to 1 to 3 inches of rain. Small creeks and streams flooded and many low-water crossings became impassable.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
General flooding occurred across parts of Southeast Missouri due to 1 to 3 inches of rain. Small creeks and streams flooded and many low-water crossings became impassable. One man was killed when trying to drive through a low-water crossing in St. Francois County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jan 12, 11:52 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Jan 12, 11:52 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 PM CST FRI JAN 12 2007
.UPDATE...
HAVE GONE AHEAD AND ADDED BOND...FAYETTE AND CLINTON COUNTIES TO
THE ICE STORM WARNING. THE RUC SEEMS TO HAVE THE BEST HANDLE ON THE
SURFACE TEMPERATURES...AND IT MOVES THE FREEZING LINE INTO THESE
COUNTIES BETWEEN 06-09Z. WHERE FREEZING RAIN HAS STARTED...MOST
LOCATIONS HAVE RECEIVED AT LEAST A LIGHT GLAZE ON TREES AND SIGNS.
PRECIPITATION TYPE IS MOSTLY SLEET NORTH OF A JEF-TROY MO-WHITE
HALL LINE...WITH 1 INCH ACCUMULATIONS SLEET ACCUMULATION REPORTED
ALREADY IN QUINCY AND NORTHERN LINCOLN COUNTY. BASED ON THE RADAR
AND MODELS...STILL THINK THAT THE PRECIPITATION WILL FILL IN OVER
THE SRN COUNTIES LATER TONIGHT...AND PRETTY MUCH THE ENTIRE CWA
WILL SEE STEADY PRECIPITATION TONIGHT...SOME OF IT HEAVY AT TIMES.
BRITT
&&
.DISCUSSION...
ICE STORM TO LAST THROUGH SUNDAY...SOME LOCATIONS MAY SEE GREATER
THAN AN INCH OF ICE ACCUMULATION. EXTREMELY DANGEROUS SITUATION
UNFOLDING ACROSS THE MIDWEST.
COLD FRONT CONTINUES TO MOVE SOUTH THROUGH THE CWA WITH FREEZING
TEMPERATURES FOLLOWING QUICK BEHIND. RAIN CHANGING TO FREEZING RAIN
AND SLEET...WITH SOME MINOR ACCUMULATION OR GLAZING ALREADY REPORTED
ACROSS CENTRAL AND NORTHEAST MISSOURI THIS AFTERNOON. FIRST OF THREE
DISTURBANCES TO AFFECT THE REGION TAKING SHAPE...WITH LARGE
PRECIPITATION SHIELD EXPANDING NORTHEAST FROM OKLAHOMA INTO
SOUTHWEST MISSOURI.
DECIDED TO UPDATE EVERYONE TO ICE STORM WARNING AROUND NOON
TODAY...AS MODELS STILL ARE UNDERESTIMATING THE COLD AIR INTRUSION.
UNBELIEVABLE...AT 130 PM KIRKSVILLE SITTING AT 18 DEGREES WITH A
DEWPOINT OF 16 DEGREES AND NORTH WIND OF 11KTS. SHOULD SEE FREEZING
LINE ENTER ST. LOUIS METROPOLITAN AREA DURING THIS EVENINGS RUSH
HOUR..AS OFFICE TEMPERATURE IN WELDON SPRING IS ALREADY 36 DEGREES.
STILL MAY NOT HAVE FREEZING LINE FAR ENOUGH SOUTH GIVEN UPSTREAM
OBSERVATIONS BUT WILL LET LATER SHIFTS DETERMINE IF ICE WARNING
SHOULD BE EXPANDED FURTHER SOUTH.
SIGNIFICANT ICING UP TO ONE INCH WILL OCCUR TONIGHT...WITH THE
GREATEST ACCUMULATIONS BETWEEN THE INTERSTATE 70 AND 44
CORRIDORS...INCLUDING THE ST. LOUIS METROPOLITAN AREA. GIVEN WHAT
HAS HAPPENED IN THE PAST...EXPECT WIDESPREAD POWER OUTAGES.
A LITTLE RELIEF ON SATURDAY...AS ONLY MINOR ADDITIONAL ICE
ACCUMULATIONS ARE EXPECTED AS THIS FIRST WAVE EXITS..BUT
TEMPERATURES WILL REMAIN BELOW FREEZING. BY SATURDAY NIGHT...THE
SECOND WAVE ARRIVES WITH UP TO ANOTHER QUARTER INCH OF ICE POSSIBLE.
THE THIRD WAVE ARRIVES SUNDAY WITH UP TO ANOTHER INCH OF ICE
POSSIBLE ACROSS THE SAME PORTIONS OF THE CWA. ARCTIC AIR BUILDS IN
BEHIND THIS FINAL WAVE WITH BITTERLY COLD TEMPERATURES EXPECTED.
GIVEN POTENTIAL OF RAINFALL EXCEEDING FLASH FLOOD GUIDANCE SOUTH OF
INTERSTATE 70 HAVE DECIDED TO ISSUE A FLOOD WATCH FOR SOUTHERN
COUNTIES AND MENTION HEAVY RAIN/FREEZING RAIN IN ZONE FORECAST.
ARCTIC AIR MASS BUILDS ACROSS REGION THROUGH THE EXTENDED WITH BELOW
NORMAL TEMPERATURES EXPECTED.
CVKING
&&
.AVIATION...
FOR THE 06Z TAFS...FIRST AND VERY SIGNIFCANT WAVE OF PCPN MOVING
THRU THE FA NOW. WITH VERY LARGE WARM WEDGE OF AIR ALOFT...AND
THIS IS INTERSECTING SHALLOW LAYER AND LEADING EDGE OF ARCTIC AIR
AT THE SURFACE...LOOK FOR PROLONGED PERIOD OF FZRA TONIGHT.
DYNAMICAL COOLING HAS ERODED THIS SOMEWHAT ON ITS NRN/WRN
PERIPHERY...AND SO LOOK FOR MORE OF A SLEET MIXTURE IN THOSE
AREAS. THIS FIRST WAVE IS EXPECTED TO EXIT EITHER LATE
TONIGHT...FOR KUIN AND KCOU TERMINALS...OR EARLY SATURDAY MORNING
FOR KSTL/KSUS TERMINALS. AFTER THIS...PCPN WILL BE VERY SPOTTY IN
COVERAGE UNTIL WAVE NUMBER TWO HITS LATER IN THE DAY ON
SATURDAY...BUT THE INTENSITY NOT EXPECTED TO BE AS GREAT AS THE
FIRST SHOT OF PCPN. OTHERWISE...LO CIGS AND OCCASIONALLY LO VSBYS
TO CONTINUE THRU THE VALID TAF PERIOD.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CRAWFORD-IRON-MADISON-
REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON.
ICE STORM WARNING UNTIL MIDNIGHT CST SUNDAY NIGHT FOR AUDRAIN-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-
KNOX-LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-
PIKE-RALLS-SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
WARREN-WASHINGTON.
IL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR RANDOLPH IL-WASHINGTON
IL.
ICE STORM WARNING UNTIL MIDNIGHT CST SUNDAY NIGHT FOR ADAMS IL-
BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-MONTGOMERY IL-
PIKE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jan 12, 7:45 PM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CST FRI JAN 12 2007
ILZ058>060-064-065-069-095>102-MOZ018-019-026-027-034>036-041-042-
047>052-059>065-072-073-131300-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MONITEAU-
MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-
WASHINGTON-
745 PM CST FRI JAN 12 2007
...ICE STORM WARNING UNTIL MIDNIGHT CST SUNDAY NIGHT...
...FLOOD WATCH FROM 1 AM SATURDAY TO 6 AM CST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTH CENTRAL ILLINOIS..
.DAY ONE...TONIGHT
FREEZING RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH THE NIGHT.
SLEET WILL ALSO BE MIXED IN NORTH OF A LINE FROM JEFFERSON CITY
TO TROY MISSOURI TO WHITE HALL ILLINOIS LINE. ICE ACCUMULATION WILL
REACH ONE QUARTER INCH TO ONE INCH OVERNIGHT...WITH ADDITIONAL SLEET
ACCUMULATIONS OF UP TO ONE INCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINTRY PRECIPITATION WILL CONTINUE THROUGH THE WEEKEND. IT WILL
BE MOSTLY FREEZING RAIN SATURDAY AND SATURDAY NIGHT AND THEN
BECOME MIXED WITH OR CHANGE TO SLEET LATER SUNDAY WITH DANGEROUS
ACCUMULATIONS OF ICE...PERHAPS REACHING THREE QUARTERS OF AN INCH
TO AN INCH AND A HALF OF ICE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY PERIODIC ICE ACCUMULATIONS AND
DAMAGE TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
ILZ070-131300-
MARION IL-
745 PM CST FRI JAN 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
OCCASIONAL RAIN WILL PERSIST THROUGH THE NIGHT. THIS WILL LIKELY
CHANGE TO FREEZING RAIN TOWARD MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PERIODS OF RAIN...POSSIBLY FREEZING AT TIMES...WILL CONTINUE
THROUGH THE WEEKEND. ICING WILL BE MINOR AND TEMPORARY...HOWEVER
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY INFORMATION TO THE NATIONAL
WEATHER SERVICE.
ILZ074-079-MOZ074-075-084-085-099-131300-
IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON IL-
745 PM CST FRI JAN 12 2007
...FLOOD WATCH FROM 1 AM SATURDAY TO 6 AM CST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI.
.DAY ONE...TONIGHT
SCATTERED SHOWERS WILL LIKELY INCREASE LATE TONIGHT TO A MORE
CONTINUOUS RAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH THE WEEKEND.
RAINFALL TOTALS WILL POSSIBLY REACH 3 TO 5 INCHES WITH RIVERS AND
TRIBUTARIES UNABLE TO HANDLE THAT MUCH PRECIPITATION. FLOODING OF
ROADWAYS AND LOW LYING AREAS WILL BE LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY PRECIPITATION AND FLOODING INFORMATION
TO THE NATIONAL WEATHER SERVICE.
PEDIGO/BRITT
In the hours before
Local storm report, Jan 12, 11:02 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1102 PM CST FRI JAN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FREEZING RAIN 2 S COLUMBIA 38.43N 90.23W
01/12/2007 E0.00 INCH MONROE IL TRAINED SPOTTER
1.4 INCHES OF ICE ACCUMULATION.
&&
MBRITTLocal storm report, Jan 12, 11:11 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 PM CST FRI JAN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FREEZING RAIN TROY 38.98N 90.98W
01/12/2007 E0.00 INCH LINCOLN MO NWS EMPLOYEE
1/4 INCH OF ICE ACCUMULATION ON TREES. CHANGED OVER TO
HEAVY SLEET AND LOST POWER AROUND 1040 PM.
&&
MBRITTLocal storm report, Jan 12, 11:28 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1128 PM CST FRI JAN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FREEZING RAIN 5 S BLAND 38.23N 91.63W
01/12/2007 M0.00 INCH GASCONADE MO TRAINED SPOTTER
1/4 INCH OF ICE ACCUMULATION
&&
MBRITTLocal storm report, Jan 12, 11:52 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 PM CST FRI JAN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM FREEZING RAIN TOWN AND COUNTRY 38.62N 90.48W
01/12/2007 U0.00 INCH ST. LOUIS MO BROADCAST MEDIA
AT HWY 40/270 NEAR CHRISTIAN BROTHERS COLLEGE, POWER
LINES SAGGING AND TREES DAMAGED.
&&
KARLZLocal storm report, Jan 13, 1:06 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
106 AM CST SAT JAN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM FLASH FLOOD ST. LOUIS 38.64N 90.24W
01/13/2007 ST. LOUIS CITY MO PUBLIC
WEST BOUND LANE OF HIGHWAY 40 AT KINGSHIGHWAY, WATER
COVERING THE ROAD, STOPPING TRAFFIC FROM 1215 AM TO 100
AM.
&&
KARLZLocal storm report, Jan 13, 2:00 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
200 AM CST SAT JAN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM ICE STORM MONROE CITY 39.65N 91.73W
01/13/2007 MONROE MO TRAINED SPOTTER
STORM ICE AND SLEET TOTAL ACCUMULATION 1.6 INCHES.
HIGHWAY 36 IS SLEET COVERED. TREES AND POWERLINES ARE ICE
COVERED.
0100 AM ICE STORM CREVE COEUR 38.66N 90.44W
01/13/2007 ST. LOUIS MO TRAINED SPOTTER
WIRES DOWN.
0100 AM ICE STORM ST. CHARLES 38.79N 90.52W
01/13/2007 ST. CHARLES MO TRAINED SPOTTER
TREE DOWN ACROSS ROAD.
0107 AM ICE STORM CHESTERFIELD 38.65N 90.58W
01/13/2007 ST. LOUIS MO TRAINED SPOTTER
TREE DOWN ON WIRES.
&&
BRITTFlood, Crawford
- When
- January 13, 3:00 AM CST to 8:30 AM CST
- Where
- Crawford County, Steelville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.970, -91.350
Several inches of rain caused flooding of small creeks and streams and low-water crossings mainly across southern Crawford County.
Flood, Washington
- When
- January 13, 3:00 AM CST to 8:30 AM CST
- Where
- Washington County, Potosi
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.950, -90.800
Several inches of rain caused flooding of small creeks and streams and low-water crossings mainly across southern Washington County.
Flood, Iron
- When
- January 13, 3:00 AM CST to 8:30 AM CST
- Where
- Iron County, Ironton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.600, -90.630
Several inches of rain caused flooding of small creeks and streams and low-water crossings across much of Iron County.
Flood, Madison
- When
- January 13, 3:00 AM CST to 8:30 AM CST
- Where
- Madison County, Fredericktown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.550, -90.300
Several inches of rain caused flooding of small creeks and streams and low-water crossings mainly across northern Madison County.
Flood, Reynolds
- When
- January 13, 3:00 AM CST to 8:30 AM CST
- Where
- Reynolds County, Centerville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.430, -90.970
Several inches of rain caused flooding of small creeks and streams and low-water crossings across much of Reynolds County.
Flood, St. Francois
- When
- January 13, 3:00 AM CST to 8:30 AM CST
- Where
- St. Francois County, Bonne Terre to Farmington
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 37.920, -90.570
Several inches of rain caused flooding of small creeks and streams and low-water crossings across much of St. Francois County. A 71 year-old man was killed near Bonne Terre when he tried to cross a low-water crossing on Cedar Run Road through Terre Blue Creek.
Flood, Ste. Genevieve
- When
- January 13, 3:00 AM CST to 8:30 AM CST
- Where
- Ste. Genevieve County, Minnith
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.800, -90.050
Rainfall of several inches caused localized flooding of small creeks and streams mainly across southern Ste. Genevieve County.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Ice Storm in Texas, January 13 to 16, 20071 death · 90 injured · $830,000 · 45 events
- Flash Flooding in Texas, January 13 to 14, 20072 deaths · $8,000 · 11 events
- Flash Flooding and Heavy Rain in Arkansas, January 13 to 14, 20071 death · $1.4 million · 44 events
- High Wind and Frost and Freeze in California, January 13 to 15, 2007$338 million · 56 kt wind · 15 events
- Tornado and Flash Flooding in Texas, January 13, 2007$150,000 · F1 · 12 events
- Flash Flooding in Missouri, January 13 to 15, 2007$50,000 · 7 events
- Flash Flooding in Arkansas, January 13, 2007$50,000 · 2 events
- Flash Flooding in Texas, January 13 to 14, 20079 events
- Flash Flooding in Arkansas, January 13, 20074 events
- Frost and Freeze in Oregon, January 13, 20072 events
- Flooding in Kentucky, January 13 to 29, 20072 events
- Flooding in Indiana, January 13 to 27, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15041, 15042, 15043, 15044, 15046, 15047, 15048.